Alert archive / California / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Aug 9, 2021, 1:34 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 10, 2021, 12:00 PM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2021, 1:34 PM PDT (20:34 UTC)
- In effect from
- Aug 10, 2021, 12:00 PM PDT
- Expired
- Aug 11, 2021, 8:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029 WGUS66 KSGX 092034 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service San Diego CA 134 PM PDT Mon Aug 9 2021 CAZ055-056-058-060-065-100445- /O.NEW.KSGX.FF.A.0006.210810T1900Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear Lake, Idyllwild-Pine Cove, Big Bear City, Julian, Desert Hot Springs, Pine Valley, Wrightwood, Lucerne Valley, Apple Valley, Lake Arrowhead, Banning, Hesperia, Running Springs, and Victorville 134 PM PDT Mon Aug 9 2021 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in San Diego has issued a * Flash Flood Watch for a portion of southwest California, including the following areas, Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * From Tuesday afternoon through Wednesday evening. * Scattered strong thunderstorms will be capable of producing heavy rainfall that may lead to dangerous flash flooding. High rainfall rates that occur near burn scars may lead to life-threatening debris flows. * Recently burned areas will be particularly susceptible to flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ APR
7 follow-up statements
650 WGUS66 KSGX 100438 FFASGX Flood Watch National Weather Service San Diego CA 938 PM PDT Mon Aug 9 2021 CAZ055-056-058-060-065-101300- /O.CON.KSGX.FF.A.0006.210810T1900Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear Lake, Idyllwild-Pine Cove, Big Bear City, Julian, Desert Hot Springs, Pine Valley, Wrightwood, Lucerne Valley, Apple Valley, Lake Arrowhead, Banning, Hesperia, Running Springs, and Victorville 938 PM PDT Mon Aug 9 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * From Tuesday afternoon through Wednesday evening. * Scattered strong thunderstorms will be capable of producing heavy rainfall that may lead to dangerous flash flooding. High rainfall rates that occur near burn scars may lead to life-threatening debris flows. * Recently burned areas will be particularly susceptible to flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Maxwell
790 WGUS66 KSGX 101052 FFASGX Flood Watch National Weather Service San Diego CA 352 AM PDT Tue Aug 10 2021 CAZ055-056-058-060-065-102300- /O.CON.KSGX.FF.A.0006.210810T1900Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear Lake, Idyllwild-Pine Cove, Big Bear City, Julian, Desert Hot Springs, Pine Valley, Wrightwood, Lucerne Valley, Apple Valley, Lake Arrowhead, Banning, Hesperia, Running Springs, and Victorville 352 AM PDT Tue Aug 10 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * From Noon PDT today through Wednesday evening. * Scattered strong thunderstorms will be capable of producing heavy rainfall that may lead to dangerous flash flooding. High rainfall rates that occur near burn scars may lead to life-threatening debris flows. * Recently burned areas will be particularly susceptible to flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 17
599 WGUS66 KSGX 102021 FFASGX Flood Watch National Weather Service San Diego CA 121 PM PDT Tue Aug 10 2021 CAZ055-056-058-060-065-110430- /O.CON.KSGX.FF.A.0006.000000T0000Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear Lake, Idyllwild-Pine Cove, Big Bear City, Julian, Desert Hot Springs, Pine Valley, Wrightwood, Lucerne Valley, Apple Valley, Lake Arrowhead, Banning, Hesperia, Running Springs, and Victorville 121 PM PDT Tue Aug 10 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * Through Wednesday evening. * Scattered strong thunderstorms will be capable of producing heavy rainfall that may lead to dangerous flash flooding. High rainfall rates that occur near burn scars may lead to life-threatening debris flows. * Recently burned areas will be particularly susceptible to flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MM
705 WGUS66 KSGX 110139 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service San Diego CA 639 PM PDT Tue Aug 10 2021 CAZ061-062-110945- /O.EXA.KSGX.FF.A.0006.000000T0000Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coachella Valley-San Diego County Deserts- Including the cities of Palm Desert, Indio, La Quinta, Palm Desert Country, Palm Springs, Coachella, Borrego Springs, and Cathedral City 639 PM PDT Tue Aug 10 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in San Diego has expanded the * Flash Flood Watch to include a portion of southwest California, including the following areas, Coachella Valley and San Diego County Deserts. * Through Wednesday evening. * A complex of thunderstorms over Arizona will continue to move southwestward, potentially reaching the Coachella Valley and the San Diego County deserts late this evening into the overnight hours. The most likely timing for thunderstorms is between 11 PM and 3 AM. Thunderstorms will be capable of producing torrential rainfall of an inch in less than an hours time, resulting in localized flash flooding. Additional isolated thunderstorms could impact the deserts through early Wednesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CAZ055-056-058-060-065-110945- /O.CON.KSGX.FF.A.0006.000000T0000Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Crestline, Big Bear Lake, Idyllwild-Pine Cove, Big Bear City, Julian, Desert Hot Springs, Pine Valley, Wrightwood, Lucerne Valley, Apple Valley, Lake Arrowhead, Banning, Hesperia, Running Springs, and Victorville 639 PM PDT Tue Aug 10 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * Through Wednesday evening. * There is a slight chance of thunderstorms through Wednesday morning. However, the threat of thunderstorms will increase Wednesday afternoon. Heavy rainfall will accompany the strongest thunderstorms, with rainfall rates of 1 inch per hour, capable of producing flash flooding. This includes the Apple and El Dorado burn scar regions. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Gregoria
940 WGUS66 KSGX 110942 FFASGX Flood Watch National Weather Service San Diego CA 242 AM PDT Wed Aug 11 2021 CAZ055-056-058-060>062-065-112315- /O.CON.KSGX.FF.A.0006.000000T0000Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Palm Springs, La Quinta, Idyllwild-Pine Cove, Lucerne Valley, Apple Valley, Banning, Hesperia, Borrego Springs, Big Bear Lake, Big Bear City, Palm Desert Country, Coachella, Cathedral City, Palm Desert, Crestline, Indio, Victorville, Wrightwood, Julian, Pine Valley, Lake Arrowhead, Running Springs, and Desert Hot Springs 242 AM PDT Wed Aug 11 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains and San Gorgonio Pass Near Banning. * Through this evening. * Isolated thunderstorms are possible early this morning. The greater threat for flash flooding will be this afternoon and early evening from scattered thunderstorms over the mountains and adjacent desert areas. Highest hourly rainfall rates could reach 2 inches per hour. * Recently burned areas will be particularly susceptible to flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 17
169 WGUS66 KSGX 112050 FFASGX Flood Watch National Weather Service San Diego CA 150 PM PDT Wed Aug 11 2021 CAZ055-056-058-060>062-065-120300- /O.CON.KSGX.FF.A.0006.000000T0000Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Palm Springs, La Quinta, Idyllwild-Pine Cove, Lucerne Valley, Apple Valley, Banning, Hesperia, Borrego Springs, Big Bear Lake, Big Bear City, Palm Desert Country, Coachella, Cathedral City, Palm Desert, Crestline, Indio, Victorville, Wrightwood, Julian, Pine Valley, Lake Arrowhead, Running Springs, and Desert Hot Springs 150 PM PDT Wed Aug 11 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains and San Gorgonio Pass Near Banning. * Until 8 PM PDT this evening. * A few thunderstorms could develop over the mountains and deserts through early this evening, capable of producing heavy rainfall and localized flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Gregoria
936 WGUS66 KSGX 120249 FFASGX Flood Watch National Weather Service San Diego CA 749 PM PDT Wed Aug 11 2021 CAZ055-056-058-060>062-065-120400- /O.EXP.KSGX.FF.A.0006.000000T0000Z-210812T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-Coachella Valley-San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Palm Springs, La Quinta, Idyllwild-Pine Cove, Lucerne Valley, Apple Valley, Banning, Hesperia, Borrego Springs, Big Bear Lake, Big Bear City, Palm Desert Country, Coachella, Cathedral City, Palm Desert, Crestline, Indio, Victorville, Wrightwood, Julian, Pine Valley, Lake Arrowhead, Running Springs, and Desert Hot Springs 749 PM PDT Wed Aug 11 2021 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING... The Flash Flood Watch for a portion of southwest California, including the following areas, Apple and Lucerne Valleys, Coachella Valley, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains and San Gorgonio Pass Near Banning will expire at 8 PM PDT this evening. No rainfall is ongoing or expected to occur this evening. Flooding is no longer expected to pose a threat. The Flash Flood Watch will be allowed to expire at 8 PM. $$ SS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 8:49 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 8:49 AM PDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service San Diego CA 849 AM PDT Mon Aug 9 2021 .SYNOPSIS... Monsoonal moisture will be increasing through Wednesday as a weak trough drifts slowly westward into Southern California. Isolated thunderstorms are possible today in the mountains, becoming more numerous Tuesday and, possibly spreading into the far inland valleys on Wednesday. Locally heavy rainfall and isolated flash flooding will be possible near thunderstorm activity. Slightly drier and warmer air will trickle in Thursday and Friday as high pressure builds to the north. This should limit, but not eliminate the thunderstorm threat over the mountains. Another disturbance will bring increasing monsoonal moisture again by the weekend with more showers and thunderstorms possible. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Marine clouds were offshore this morning, leaving sunny skies inland. Surface pressure gradients were weak and winds were mostly light. Our Miramar sounding had a strong 10C marine inversion perched near 1500 FT MSL. winds were light and variable up through 10K FT. There has been an increase in dewpoints between 5 and 15K FT, lifting the PW to just over one inch. The low-level moisture influx last night stopped at the Salton Sea this morning. South of there and over the Borrego Desert, the dewpoints were in the mid 70s. We should see this gradually build northward, along with mid-level humidity, setting the stage for monsoonal thunderstorms over the next few days. No forecast updates are planned this morning. From previous discussion... .SHORT TERM (Today through Wednesday)... Monsoonal moisture will increase for today and Tuesday. HREF has limited coverage of showers or thunderstorms for this afternoon in the mountains. There is a greater influx of moisture on Tuesday with HREF having greater coverage of thunderstorms during the afternoon and evening over the mountains and parts of the adjacent high desert. The rainfall potential will be greater as well with the HREF LPMM showing isolated rainfall to around 2 inches per hour possible. This will increase the potential for at least isolated flash flooding. Only a slight decrease in moisture is expected on Wednesday with not much change in chances for afternoon and early evening thunderstorms in the mountains and deserts and the potential for flash flooding. There will be a warming trend for the coast and valleys for today through Wednesday with high temperatures for Wednesday and Thursday around 5 degrees warmer than today. High temperatures for the mountains an deserts will be a little lower on Tuesday and Wednesday on account of the influx of moistures. && .LONG TERM (Thursday through Sunday)... Monsoonal moisture will decrease some for Thursday and Friday with the ECMWF ensemble mean for precipitable water for Imperial falling to around 1.25 inch early Friday versus greater than 2 inches on Tuesday. NBM thunder chances for Thursday afternoon are about half that of Wednesday afternoon and even less than that on Friday afternoon. Chances for thunderstorms for the mountains and deserts may increase some for Saturday through Monday, but there is greater model spread in the placement of high pressure over the southwest states and influxes of moisture. && .AVIATION... 091515Z...Coast...Mostly clear and VFR conditions will prevail until at some point tonight when areas of low clouds will return. Random and intermittent, yet increasing clouds are expected at coastal airports after 06Z, with bases 900-1200 feet MSL. Mountains/Deserts...Mostly clear with unrestricted vis this morning. Isolated SHRA/TSRA developing over the mountains after 20Z, with CB bases near 9000 feet MSL and tops to 30000 feet. Strong up/downdrafts and locally gusty surface winds possible VCTY TSRA. Any storms dissipate by 01Z. Otherwise FEW-SCT clouds at/above 10000 feet MSL. && .MARINE... No hazardous marine conditions are expected through Friday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...10/17 AVIATION/MARINE...MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:21 PM PDT | Areal Flood Advisory | SGX | Riverside | 3 hr |
Nearby
Flash Flood Watches in California, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.